Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Feb 17, 2021, 4:55 PM CST for Decatur County, Hardin County, Tennessee. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2021, 4:55 PM CST (22:55 UTC)
- Expired
- Feb 17, 2021, 7:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Decatur County, TN, Hardin County, TN
The radar
The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tennessee River at Savannah (SAVT1).
- Action stage
- 365 ft
- Minor stage
- 370 ft
- Moderate stage
- 375 ft
- Major stage
- 388 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
409
WGUS84 KMEG 172255
FLSMEG
Flood Advisory
National Weather Service Memphis TN
455 PM CST Wed Feb 17 2021
...The National Weather Service in Memphis has issued a Flood
Advisory for the following rivers in Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-180145-
/O.NEW.KMEG.FL.Y.0001.210217T2255Z-210218T0145Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
455 PM CST Wed Feb 17 2021
The National Weather Service in Memphis has issued a
* Flood Advisory for
the Tennessee River at Savannah.
* From this afternoon to this evening.
* At 4:15 PM CST Wednesday the stage was 362.2 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise around flood stage at 370
feet late Sunday evening and remain near flood stage into early
next week.
* Impact...At 370.0 feet, Coffee Landing Road is flooding just north
of Beason Creek and toward Box Elder Drive. Campsites just north
of the mouth of Beason Creek are flooding. Box Elder Drive is
flooded. Access to sites along Bargeview Lane is cut off. Diamond
Island Drive is flooded at Mud Creek just west of Gammill Slough
Road. West end of Cross Pond Road is flooding. Slough just east of
Wilkenson Ferry Drive across the river from Satillo is beginning
to flood.
&&
LAT...LON 3547 8836 3547 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
BELLESWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 17, 3:29 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 17, 3:29 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
329 PM CST Wed Feb 17 2021
.DISCUSSION...
Almost to the midpoint of the midweek snow/sleet/freezing rain
event - the Midsouth's third major winter storm event over the
past seven days. KNQA radar CC product had indicated precipitation
becoming more uniformly snow by early afternoon, but occasional
pockets of slower CC values correlated with ground reports of
sleet over north MS. This will continue to be the case through
the remainder of the afternoon.
As far as forecasted snow+sleet and ice accumulations, only minor
adjustments have been made from this morning's forecast. As we
pass midnight, a midlevel dry slot will arrive, eroding moisture
in the dendritic growth zone (roughly -12 to -18C layer). The
possible exception will be northeast MS, rain, sleet and freezing
rain will continue. Where the midlevels dry, the net result will
be decreasing snow rates. Lower level clouds will remain, but with
the absence of snow feeder clouds above, some patchy light
freezing drizzle may mix with flurries overnight.
As we settle into the base a 500mb trof Thursday night, surface
high pressure will approach from the west. Skies should at least
partially clear, especially west of the MS River. With a robust
snow pack in place, temps should plummet, particularly over east
AR and the MO boot heel. Single digit lows will be possible in
these areas, with just enough wind in the mixed Arctic air to drop
wind chills below zero. A Wind Chill Advisory will likely be
needed for a portion of the Midsouth Thursday night.
The surface will settle in over the Midsouth Friday, with sunny
skies near or just above freezing temps and almost no wind. With
the cold ground and compacted snow, sleet and ice, melting on
secondary roads may not as quick as we'd like. Saturday will bring
milder temps and more wind, as southerly return flow develops on
the backside of the retreating surface pressure ridge.
The warming trend will continue on Sunday, ahead of an open
upper level trof diving southeast from the central plains. An
accompanying Pacific (not Arctic!) cold front will shift winds to
light westerly on Monday, but temps early Monday morning be cold
enough for a rain/snow mix. Temps Monday afternoon should warm to
well above freezing, about 7 to 10 degrees warmer than Sunday.
Fair weather and nowhere-to-go-but-up temperatures for the early
to mid part of next week. With snow pack likely gone and upper
ridging in place, midweek temperatures may top out a couple
degrees above normal.
One final note...the first day of meteorological spring is only
12 days away.
PWB
&&
.AVIATION...
18Z TAF cycle
Low clouds will remain over the Mid-South for much of the forecast
period. Precipitation mainly in the form of snow has begun to move
into the region with a wintry mix expected mainly over north
Mississippi. Precipitation will diminish some overnight before
ending Thursday morning. Winds will be mainly from the northeast
at 5 to 10 knots this afternoon then become northerly on Thursday.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Winter Storm Warning until 6 PM CST Thursday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Winter Storm Warning until 6 PM CST Thursday for Dunklin-
Pemiscot.
MS...Winter Storm Warning until 6 PM CST Thursday for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Winter Storm Warning until 6 PM CST Thursday for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Feb 17, 4:41 AM CST, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 441 AM CST Wed Feb 17 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-181245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 441 AM CST Wed Feb 17 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Winter Storm Warning has been issued for the entire Mid-South. The next round of significant winter weather will spread across the Mid-South Today into Tonight. Additional significant accumulations of snow, sleet, and freezing rain are likely. Hazardous travel conditions will continue. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Winter Storm Warning has been issued for the entire Mid-South. Significant winter weather will continue into Thursday across the Mid-South. Additional accumulations of snow, sleet, and freezing rain are likely. Hazardous travel conditions will continue. Wind chill readings will fall into the single digits northern sections of the Mid-South on Friday and Saturday mornings. Below zero wind chills are possible across northern areas Friday morning. .SPOTTER INFORMATION STATEMENT... Please relay any reports of winter precipitation to the National Weather Service in Memphis. SJM
In the hours before
Local storm report, Feb 17, 12:17 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 PM CST WED FEB 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY SNOW SENATH 36.13N 90.16W
02/17/2021 E1.0 INCH DUNKLIN MO SOCIAL MEDIA
&&
CJCNearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.